Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can a fungal skin infection be treated?

skin fungi - on my feet. I ve been to the clinic, twice in the last year when it first showed up. Was prescribed first a topical solution, then a pill. Only worked for a short time. I kept treating with every type fungal cream I could find, apple cider vinegar, distilled white vinegar, Aloe Vera plant, Vagisil (believe that! - and it worked temporarily, much like ALL the other creams out there), other homeopathic remedies, etc. The opportunity to clear up appeared to be under control until this past week, almost 1 year to date, when it flared up worse than last year. Cannot find online pictures of what I have to give a better description - currently it is weeping more than usual, and quite itchy and more swollen, especially around my ankles - but I don t scratch, rather deal with it. Caladryl, Camphor phonique, methialade, Vicks, charcoal mask. I even went so far as to try bleach, and Lysol spray! Everything I tried only gave a temporary relief - sometimes days, sometimes weeks, but the opportunity for improvement never became a permanent solution. I do take drugs of any kind, out side of Alleve and Zyrtec. I take vitamin supplements on a daily basis from a reputable company that has been around for more than 50 years. I m old school, and believe in homeopathic remedies before chemical drugs. This is not something I have ever come across, so, if any of the 171 doctors online at this moment have a solution that does not involve Big Pharma, please respond. Thanks.
Thu, 7 Jun 2018
Report Abuse
Dermatologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

As per your case history you are having tinea pedis.
My treatment advice is -
1. Avoid using soap or Dettol on that part.
2. Apply an antifungal cream like terbinafine cream twice daily on affected skin.
3. Take an antihistamine medication like levocetrizine twice daily for itching.
4. Other treatment options are oral fluconazole, itraconazole and terbinafine taken only after consulting a dermatologist.

Thanks.
Dr. Harshit bhachech.
MBBS, DDVL.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I ve been having problems with some kind of infection or some kind of fungus growing on my feet. I don t know exactly what it is but it all when I was working at a hotel and was sweating a lot and didn t wear socks with my shoes, plus a few times I went bare foot. It s been almost 2 1/2 months ago and is continually getting worse and I am not working anymore plus I rarely leave the house so there for not wearing shoes very often. I m regularly disinfecting them with hydrogen peroxide and airing them out.nim losing so much skin on my feet that they are raw in some places plus my big toenails are dead and about ready to fall off. It s very painful and wondering what I can do without going to the doctor because I m not insured.

doctor1 MD

I had TKR 10 months ago. Had terrible pain and swelling for 8 months due to undiagnosed continuous bleeding. I had haemarthrosis. A scanning arthrogram was performed and three intravenous stints were placed via catheter to block bleeding. Now in the nerve damaged tissue with no feeling I have had a fungal infection that looks like ring worm and getting worse by the day despite twice daily topical application of antifungal cream. How can this worsening fungal infection be stopped and do you think the stints have cut blood flow to the extent that it has created the opportunity for fungus to thrive?

doctor1 MD

Hi I was diagnosed on Sunday with a secondary fungal infection after being on prednisone for poison ivy. I was given nysatin cream and 2 doses of Diflucan the 2nd dose I took yesterday. I feel as if the rash has gotten worse over the past couple of days. Is this normal? will it get worse before it gets better? It has only been 3 full days (today is day 4) since I was diagnosed. I understand it takes time I m just concerned that it seems to have spread more. Thank you